Oklahoma, 2007

Damaging Wind in Oklahoma, September 8, 2007

September 8, 2007 · NWS TSA · 1 event in 1 county or zone

An isolated severe thunderstorm occurred in Sequoyah County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An isolated severe thunderstorm occurred in Sequoyah County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 8, 9:50 AM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Sep 8, 9:50 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1050 AM CDT SAT SEP 8 2007

.UPDATE...

&&

.DISCUSSION...
A LARGE AREA OF 4 TO 6 INCH OVERNIGHT RAINFALL TOTALS EXTENDS
GENERALLY FROM I-44 NORTHWARD. CURRENTLY... THE LATEST LARGE AREA
OF HEAVY RAINFALL IS EXITING THE NORTHEAST CORNER OF OKLAHOMA INTO
MISSOURI AND PORTIONS OF NORTHWEST ARKANSAS. SMALLER AREAS OF
LIGHT TO MODERATE RAINFALL REMAIN ACROSS EASTERN OKLAHOMA AT THIS
TIME.

RAINFALL AND EXTENSIVE CLOUD COVER IS HOLDING TEMPERATURES DOWN
MORE THAN EXPECTED TODAY SO HAVE SLIGHTLY LOWERED MAXIMUMS
GENERALLY NORTH OF I-40. HAVE ALSO ADJUSTED SKY COVER GRIDS UPWARD
TO AGREE WITH OBSERVED. HAVE NOT LOWERED POPS AS GFS... NAM... AND
RUC ALL CONTINUE TO PROG GOOD RAIN CHANCES CONTINUING.

UPDATED PRODUCTS HAVE ALREADY BEEN SENT.

&&

.PREV DISCUSSION... /ISSUED 300 AM CDT SAT SEP 8 2007/

DISCUSSION...
TORRENTIAL RAINS FALLING ACROSS PORTIONS OF NORTHEAST OKLAHOMA
THIS MORNING. NEARLY 5 INCHES OF RAIN HAS FALLEN AT WFO TULSA
SINCE MIDNIGHT. STRONG ISENTROPIC LIFT TAKING PLACE THIS MORNING
ALONG THE 305K SURFACE ACROSS NORTHEAST OKLAHOMA WITH BEST LIFT
LINING UP NICELY WITH THE SOUTHERN EDGE OF THE PRECIP. THIS ALSO
COINCIDES WITH THE 850 MB FRONTAL BOUNDARY THAT STRETCHES ACROSS
NORTHEAST OKLAHOMA THIS MORNING. MEANWHILE...THE TRUE SURFACE COLD
FRONT STILL RESIDES ACROSS SOUTHEAST KANSAS INTO NORTHWEST OKLAHOMA
WITH A SURFACE TROF EXTENDING FROM A LOW IN SOUTHWEST OKLAHOMA
AND ALONG A OKC-TUL-JLN LINE. WITH ALL THESE FEATURES LINGERING
IN THE AREA AND A TROPICAL AIRMASS ENTRENCHED IN THE AREA THE
CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH ACROSS
THE AREA TODAY. THE BEST CHANCES WILL BE NORTH OF INTERSTATE
40 WHERE A FLASH FLOOD WATCH WILL CONTINUE TO BE IN EFFECT THROUGH
THIS AFTERNOON. ANOTHER 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE
IN THE WATCH AREA THROUGH THIS AFTERNOON. WILL CONTINUE THE FLASH FLOOD
WATCH FOR NORTHWEST ARKANSAS INTO TONIGHT AS THE AXIS OF HEAVIEST
RAINS AND BEST ISENTROPIC LIFT SHIFTS TO THE EAST.

THE RAIN CHANCES WILL DECREASE FROM THE NORTHWEST ON SUNDAY AS THE
COLD FRONT CURRENTLY ACROSS SOUTHEAST KANSAS MAKES ITS WAY
THROUGH THE AREA. HOWEVER...THE CHANCES OF SHOWERS AND THUNDERSTORMS
WILL PICK RIGHT BACK UP ON MONDAY AS A MID-LEVEL SHORTWAVE AND ASSOCIATED
COLD FRONT SWEEP ACROSS THE CENTRAL PLAINS AND INTO THE AREA. COOLER
AND DRIER CONDITIONS ARE IN ANTICIPATED FOR THE REMAINDER OF THE FORECAST
PERIOD AS HIGH PRESSURE BUILDS IN THE WAKE OF THE COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  68  84  65 / 100  70  20  30
FSM   83  71  84  69 /  70  90  60  40
MLC   84  71  82  67 /  60  90  40  30
BVO   78  64  84  61 / 100  50  10  20
FYV   78  68  82  65 / 100  90  50  40
BYV   78  67  82  63 / 100  90  50  40
MKO   79  69  82  65 /  90  80  40  40
MIO   78  65  83  62 / 100  60  20  20
F10   81  69  83  65 /  80  80  40  30
HHW   88  72  86  70 /  50  70  50  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072.

AR...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020.

&&

SHORT TERM...06
LONG TERM....05
Hazardous weather outlook, Sep 8, 11:42 AM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1242 PM CDT SAT SEP 8 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1225 PM CDT SAT SEP 8 2007

...POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING CONTINUES...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
        AREA...SOUTHEAST OKLAHOMA.
        ONSET...THIS AFTERNOON.

FLASH FLOOD.
	RISK...SIGNIFICANT.
        AREA...ENTIRE AREA.
        ONSET...ONGOING.

        AREA AT GREATEST RISK...EASTERN OKLAHOMA.

HEAVY RAIN.
	RISK...SIGNIFICANT.
        AREA...ENTIRE AREA. ONSET...ONGOING.

        AREA AT GREATEST RISK...EASTERN OKLAHOMA AND NORTHWEST
        ARKANSAS.

DISCUSSION...
THE THREAT FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
WILL CONTINUE THROUGH TONIGHT. AN APPROACHING UPPER LOW... COMBINED
WITH A WEAK SURFACE FRONTAL BOUNDARY WILL INTERACT WITH A TROPICAL
ENVIRONMENT TO CONTINUE TO PRODUCE AREAS OF HEAVY RAINFALL WITH
EMBEDDED THUNDERSTORMS. THE HEAVIEST RAIN WILL BE ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS IN THE VICINITY OF THE FRONTAL
BOUNDARY... WHICH WILL TEND TO TRANSLATE SOUTHWARD OVER TIME. DUE TO
THE TROPICAL NATURE OF THE AIRMASS ACROSS THE AREA... THUNDERSTORMS
WILL BE EFFICIENT RAINFALL PRODUCERS. THEREFORE... HIGH RAINFALL TOTALS
WILL BE POSSIBLE IN A SHORT PERIOD OF TIME... MAKING FLASH
FLOODING A SIGNIFICANT RISK.

IN ADDITION... THERE IS A LIMITED RISK OF SEVERE WEATHER THIS
AFTERNOON... MAINLY ACROSS SOUTHEAST OKLAHOMA. SCATTERED
THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST OKLAHOMA DURING THE
AFTERNOON AS THE AIRMASS BECOMES INCREASINGLY UNSTABLE DUE TO
SURFACE HEATING. THE MAIN THREAT FROM THESE STORMS IS DOWNBURST
WINDS APPROACHING 60 MPH. THE THREAT FOR SEVERE THUNDERSTORMS WILL
DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH TUESDAY
AS THE WEAK FRONTAL BOUNDARY CURRENTLY ACROSS THE AREA SLOWLY MOVES
TO THE SOUTH AND EAST. A MORE SIGNIFICANT COLD FRONT WILL MOVE THROUGH
THE AREA MONDAY NIGHT INTO TUESDAY... PUTTING AND END TO THE RAIN CHANCES.
COOLER AND DRIER CONDITIONS ARE EXPECTED MID TO LATE WEEK AS HIGH PRESSURE
BUILDS IN THE WAKE OF THE COLD FRONT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Sep 8, 11:59 AM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT SAT SEP 8 2007

OKZ070-071-081845-
MCINTOSH OK-MUSKOGEE OK-
1259 PM CDT SAT SEP 8 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE

IN SOUTHEAST OKLAHOMA
     EASTERN MCINTOSH

AT 1259 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES NORTHWEST OF PORUM...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BRIARTOWN...PORUM...WARNER
AND WEBBERS FALLS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3553 9513 3546 9508 3541 9510 3538 9515
      3536 9515 3529 9521 3528 9523 3533 9542
      3545 9548 3562 9513

The radar

The Western Arkansas radar (KSRX), 44 km away, was scanning. The volume nearest the first event began at 19:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sequoyah

When
September 8, 1:05 PM CST
Where
Sequoyah County, Sallisaw
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
35.470, -94.800

Thunderstorm winds estimated at 60 miles an hour blew down a sign. The sign hit a car.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59211.